zbMATH — the first resource for mathematics

On the stability of flows appearing at the disintegration of an arbitrary discontinuity. (English. Russian original) Zbl 0327.76012
J. Appl. Math. Mech. 39, 85-92 (1975); translation from Prikl. Mat. Mekh. 39, 95-102 (1975).
This paper deals with the behavior of small perturbations is investigated in the region bounded by plane discontinuity surfaces propagating in a medium at constant velocities in opposite directions. A surface of contact discontinuity is present in the general case between the two discontinuity surfaces. Characteristics of the unperturbed motion between discontinuity surfaces are assumed constant and the perturbed flow is assumed one-dimensional. The investigation of stability of flows which occur at the disintegration of the initial discontinuity in a two-parameter medium with arbitrary equations of state reduce in many instances to such problem.
The derived results are independent of the specific nature of the discontinuity surfaces (which, for example, may be detonation waves). The proposed investigation method can be applied also to cases in which more than one surface reflecting perturbations are formed on one or both sides of the initial discontinuity plane.
Reviewer: K. Arora

76E17 Interfacial stability and instability in hydrodynamic stability
76E99 Hydrodynamic stability
Full Text: DOI
[1] Kochin, N.E., On the theory of discontinuities in fluids, () · Zbl 0063.03283
[2] Landau, L.D.; Lifshits, E.M., Mechanics of continuous media, (1959), Addison-Wesley Publishing Co Reading. Mass, (English translation) · Zbl 0655.76001
[3] Galin, G.Ia., On the interaction between small perturbations and conventional and combined simple waves, () · Zbl 0095.40001
[4] Bam-Zelikovich, G.M., Disintegration of arbitrary discontinuity in a combustible mixture, () · Zbl 0517.76038
[5] Gogosov, V.V., Resolution of an arbitrary discontinuity in magnetohydrodynamics, Pmm, Vol.25, N≗1, (1961) · Zbl 0113.42403
[6] D’iakov, S.P., On the stability of shock waves, Zhetf, Vol. 27, N≗3, (1954)
[7] Doetsch, G., ()
[8] Levitan, B.M., Almost periodic functions, (1953), Gostekhizdat Moscow · Zbl 0189.36804
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.